Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 152, NWS Seattle, WA

July 15, 2021

NWS Seattle, WA issued this small craft advisory at Jul 15, 2021, 2:38 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2021, 2:38 AM PDT (09:38 UTC)
Expired
Jul 15, 2021, 12:00 PM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

527 
WHUS76 KSEW 150938
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
238 AM PDT Thu Jul 15 2021

PZZ131-132-151745-
/O.CAN.KSEW.GL.W.0048.000000T0000Z-210715T1300Z/
/O.NEW.KSEW.SC.Y.0152.210715T0938Z-210715T1900Z/
/O.NEW.KSEW.GL.W.0049.210716T0100Z-210716T1300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
238 AM PDT Thu Jul 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the
  Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  PDT Friday. For the Small Craft Advisory, until noon PDT today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller 
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-151745-
/O.CAN.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/
/O.NEW.KSEW.SC.Y.0153.210716T0100Z-210716T0900Z/
Admiralty Inlet-
238 AM PDT Thu Jul 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 2 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-151745-
/O.CAN.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/
/O.NEW.KSEW.SC.Y.0153.210716T0100Z-210716T1300Z/
Northern Inland Waters Including The San Juan Islands-
238 AM PDT Thu Jul 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 6 PM this evening to 6 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
312 
WHUS76 KSEW 151545
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
845 AM PDT Thu Jul 15 2021

PZZ131-132-152345-
/O.CON.KSEW.SC.Y.0152.000000T0000Z-210715T1900Z/
/O.CON.KSEW.GL.W.0049.210716T0100Z-210716T1300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
845 AM PDT Thu Jul 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PDT FRIDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  PDT Friday. For the Small Craft Advisory, until noon PDT today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-152345-
/O.CON.KSEW.SC.Y.0153.210716T0100Z-210716T0900Z/
Admiralty Inlet-
845 AM PDT Thu Jul 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 2 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-152345-
/O.CON.KSEW.SC.Y.0153.210716T0100Z-210716T1300Z/
Northern Inland Waters Including The San Juan Islands-
845 AM PDT Thu Jul 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT FRIDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 6 PM this evening to 6 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 8:00 PM PDT, 6 hours 38 minutes earlier.

Area forecast discussion, Jul 14, 8:00 PM PDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
800 PM PDT Wed Jul 14 2021

.SYNOPSIS...Onshore flow and increasing marine layer clouds will
give Western Washington cooler weather through Friday. Light shower
activity or some areas of drizzle is possible on Friday. An upper
trough will remain just offshore through the weekend.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...Marine layer clouds will
push inland again overnight and should be more persistent Thursday.
High temps on Thursday will range from the lower 60s at the coast to
the lower 70s inland--with mid 70s confined to areas closer to the
Cascades. On Friday we probably will not see much of a breakout at
all and light shower activity or drizzle is possible as the upper
trough nudges in toward the area and the marine layer gets deeper
still. Temps will continue to cool into Friday and high temps will
struggle to get out of the mid and upper 60s Friday afternoon.
The upper trough wobbles and stalls and the flow aloft will back
from westerly to more southerly over the weekend. A little warming
aloft should give Western Washington more afternoon sunshine and
highs warming back into the 70s along the I-5 corridor on Saturday.
19

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...High pressure is expected
to build over the Great Basin and a trough extending down from SE
Alaska. This will result in dry south/southwesterly flow aloft
for Western Washington. This pattern will continue through the end
of the forecast period. While temperatures will be rising, we
expect highs to be in upper 70s to low 80s with lows in the 50s for
inland locations. No precipitation is expected during the long
term forecast period. Butwin

&&

.AVIATION...Coastal marine layer stratus will push inland overnight
and be more extensive and persistent on Thursday--but there is a good
chance that the clouds will burn off around mid afternoon along the
I-5 corridor. Like today, the coast should remain overcast on
Thursday.

KSEA...Marine layer stratus will arrive overnight and take longer to
burn off on Thursday.

&&

.MARINE...High pressure over the NE Pacific will maintain onshore
flow through this weekend. Highest wind and waves will be found
through the central and eastern Strait of Juan de Fuca during late
afternoon and evening hours.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning until 6 AM PDT Thursday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 6 AM PDT Thursday for Admiralty Inlet-
     Northern Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:38 AM PDTGale WarningSEW24 hr
Jul 15, 2:38 AM PDTSmall Craft AdvisorySEW33 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.